Alabama, 2011Hail and Damaging Wind in Alabama, July 3, 2011
July 3, 2011 · NWS HUN · 3 events in 2 counties and zones
Abundant low level moisture and strong daytime heating combined to produce isolated strong to severe thunderstorms over portions of northern Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Abundant low level moisture and strong daytime heating combined to produce isolated strong to severe thunderstorms over portions of northern Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 2, 11:23 PM CST, 37 minutes earlier.
Area forecast discussion, Jul 2, 11:23 PM CST, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1223 AM CDT SUN JUL 3 2011
.UPDATE...FOR 06Z AVIATION.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED AT HSV/MSL THRU THE FORECAST
PERIOD. FEW HIGH-BASED CU BTWN 5-7 KFT AND SCT AC/CI CAN BE EXPECTED
THRU THE PERIOD...ALONG WITH LIGHT/VRBL WINDS. BASED ON
PERSISTENCE...WILL INCLUDE A 2-HOUR TEMPO GROUP FOR MVFR VSBY /5SM
BR/ AT MSL BTWN 03/10-12Z. A FEW SHRA/TSRA MAY IMPACT LOCATIONS TO
THE SOUTH/EAST OF HSV TOMORROW AFTERNOON...BUT CONFIDENCE IS TOO LOW
TO PLACE CB IN THE FORECAST ATTM.
&&
.PREV DISCUSSION... /ISSUED 951 PM CDT SAT JUL 2 2011/
THE CURRENT FIRST PERIOD FORECAST IS IN EXCELLENT CONDITION THIS
EVENING...WITH NO CHANGES REQUIRED AT THIS TIME.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
70/DD
Hazardous weather outlook, Jul 2, 12:00 PM CST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
100 PM CDT SAT JUL 2 2011
ALZ001>010-016-TNZ076-096-097-031015-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
100 PM CDT SAT JUL 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOT CONDITIONS WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK WITH
HIGH TEMPERATURES CLIMBING INTO THE MID TO UPPER 90S. THOSE WITH
OUTDOOR WORK OR OTHER ACTIVITIES PLANNED SHOULD EXERCISE CAUTION.
AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE BEGINNING ON
SUNDAY AFTERNOON AND CONTINUING THROUGH THE END OF THE WEEK. STORM
COVERAGE MAY BE GREATEST ON MONDAY AND TUESDAY AS A WEAK COLD FRONT
MOVES INTO THE REGION. A FEW THUNDERSTORMS MAY BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
KDW
Thunderstorm Wind, Colbert
- When
- July 3, 12:00 AM CST
- Where
- Colbert County, 42.84 mi SE of Old Bethel
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.090, -87.060
Large tree limbs were reported blown around.
Hail, Cullman
- When
- July 3, 6:30 PM CST
- Where
- Cullman County, 0.9 mi SW of Crane Hill
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.090, -87.060
Nickel sized hail was reported.
Hail, Cullman
- When
- July 3, 6:45 PM CST
- Where
- Cullman County, 0.9 mi NW of Wheat
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.040, -87.090
Quarter sized hail was reported at Big Ridge on Smith Lake.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 3 to 7, 20113 deaths · 1 event
- Hail and Damaging Winds in New Jersey, July 3, 20111 death · 1 injured · $79,000 · 1 in hail · 15 events
- Heat and Hail in Virginia, July 3, 20111 death · $41,000 · 1.5 in hail · 27 events
- Flash Flooding and Damaging Winds in Nevada, July 3 to 5, 20111 injured · $1.2 million · 61 kt wind · 6 events
- Flash Flood in Pennsylvania, July 3 to 4, 2011$1.5 million · 1 event
- Hail and Damaging Winds in Mississippi, July 3 to 4, 2011$297,000 · 2 in hail · 34 events
- Hail and Damaging Winds in Kansas, July 3, 20112 injured · $30,000 · 61 kt wind · 17 events
- Flash Flood and Debris Flows in Pennsylvania, July 3 to 4, 2011$75,000 · 50 kt wind · 13 events
- Flash Flood and Hail in Missouri, July 3, 2011$25,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in West Virginia, July 3, 2011$35,000 · 1.25 in hail · 9 events
- Damaging Wind and Lightning Strike in Arkansas, July 3, 2011$40,000 · 53 kt wind · 2 events
- Flooding and Hail in Ohio, July 3 to 4, 2011$25,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 335724, 335718, 335726.